Alert archive / California / Wind Advisories in 2005
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 23, 2005, 3:17 PM PST for Siskiyou County, California. It took effect at Dec 24, 2005, 10:00 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2005, 3:17 PM PST (23:17 UTC)
- In effect from
- Dec 24, 2005, 10:00 AM PST
- Expired
- Dec 25, 2005, 9:05 AM PST
- In force
- 23 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 232317 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PST FRI DEC 23 2005 CAZ081-240730- /O.NEW.KMFR.WI.Y.0008.051224T1800Z-051225T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 317 PM PST FRI DEC 23 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO NEAR 50 MPH LATE SATURDAY MORNING. WINDS WILL DECREASE TO 20 MPH LATE SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
8 follow-up statements
000 WWUS76 KMFR 240730 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1130 PM PST FRI DEC 23 2005 CAZ081-241530- /O.EXT.KMFR.WI.Y.0008.051225T0000Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1130 PM PST FRI DEC 23 2005 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM SATURDAY TO 12 PM PST SUNDAY... THE WIND ADVISORY FOR THE SHASTA VALLEY IS NOW IN EFFECT FROM 4 PM SATURDAY TO 12 PM PST SUNDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH LATE SATURDAY AFTERNOON AND BE STRONGEST NEAR WEED. WINDS WILL DECREASE TO 15 TO 25 MPH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 241211 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 411 AM PST SAT DEC 24 2005 CAZ081-242015- /O.CON.KMFR.WI.Y.0008.051225T0000Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 411 AM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST SUNDAY FOR CENTRAL SISKIYOU COUNTY. SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL BECOME BREEZY AT 15 TO 25 MPH THIS AFTERNOON THEN CONTINUE TO INCREASE. SOUTHEAST WINDS WILL REACH 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS EVENING AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 242008 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1208 PM PST SAT DEC 24 2005 CAZ081-250415- /O.CON.KMFR.WI.Y.0008.051225T0000Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1208 PM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST SUNDAY FOR THE SHASTA VALLEY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 12 PM PST SUNDAY FOR THE SHASTA VALLEY. SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL BECOME BREEZY AT 15 TO 25 MPH THIS AFTERNOON THEN CONTINUE TO INCREASE. SOUTHEAST WINDS WILL REACH 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS EVENING AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 242240 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PST SAT DEC 24 2005 CAZ081-250645- /O.EXT.KMFR.WI.Y.0008.051224T2300Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 240 PM PST SAT DEC 24 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY. SOUTH WINDS IN THE SOUTHERN SHASTA VALLEY WILL BECOME BREEZY AT 15 TO 25 MPH THIS AFTERNOON THEN CONTINUE TO INCREASE. SOUTHEAST WINDS WILL REACH 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THIS EVENING AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 250644 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1044 PM PST SAT DEC 24 2005 CAZ081-251445- /O.CON.KMFR.WI.Y.0008.000000T0000Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1044 PM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY. SOUTHEAST WINDS IN THE SOUTHERN SHASTA VALLEY HAVE REACHED 25 TO 35 MPH WITH GUSTS TO 50 MPH AND WILL CONTINUE THROUGH SUNDAY MORNING. WINDS IN THE SHASTA VALLEY WILL DECREASE TO 10 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 250719 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1119 PM PST SAT DEC 24 2005 ORZ021-022-251200- /O.NEW.KMFR.HW.W.0011.051225T0719Z-051225T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1119 PM PST SAT DEC 24 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE SOUTH OREGON COAST. ALONG THE BEACHES AND HEADLANDS...SOUTH WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH 4 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND STRUCTURES. IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ081-251530- /O.CON.KMFR.WI.Y.0008.000000T0000Z-051225T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1119 PM PST SAT DEC 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY FOR THE SHASTA VALLEY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE OCCURRING IN THE SHASTA VALLEY. WINDS WILL DECREASE TO 10 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON. THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 251212 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 412 AM PST SUN DEC 25 2005 ORZ021-022-252015- /O.EXT.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 412 AM PST SUN DEC 25 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. ALONG THE BEACHES AND HEADLANDS OF SOUTHERN OREGON...SOUTH WINDS OF 25 TO 45 MPH WITH GUSTS BETWEEN 60 AND 70 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THIS STRONG CAN CAUSE DAMAGE TO TREES AND STRUCTURES. IT WILL ALSO MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ081-252015- /O.EXT.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 412 AM PST SUN DEC 25 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY FOR CENTRAL SISKIYOU COUNTY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY WILL BE 15 TO 30 MPH THIS MORNING THEN BECOME 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL BE STRONGEST NEAR WEED. THIS STRONG WIND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 251705 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 905 AM PST SUN DEC 25 2005 ...WINDS HAVE DECREASED THIS MORNING AND ARE NOT EXPECTED TO PICK UP AGAIN UNTIL LATER TODAY WITH THE APPROACH OF THE NEXT FRONT... ORZ021-022-251815- /O.CAN.KMFR.HW.W.0011.000000T0000Z-051226T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 905 AM PST SUN DEC 25 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ081-251815- /O.CAN.KMFR.WI.Y.0008.000000T0000Z-051226T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 905 AM PST SUN DEC 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ MUNDELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:12 PM PST, 5 minutes earlier.
Area forecast discussion, Dec 23, 3:12 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
312 PM PST FRI DEC 23 2005
.DISCUSSION...WEAK UPPER LEVEL RIDGE SHIFTS EAST WITH DEEP UPPER
LEVEL RIDGE BEGINNING TO AFFECT THE WEST COAST BY SATURDAY
AFTERNOON. THE MORNING RUN OF THE NAM WAS MUCH MORE AGGRESSIVE IN
BRINGING PRECIPITATION INTO THE REGION IN BOTH TIMING AND QPF.
HOWEVER...THE GFS INITIALIZED MUCH BETTER AND WAS TRACKING
FEATURES BETTER THROUGH 18Z AND HAVE GONE WITH THE GFS TIMING.
ALIGNMENT OF 850 MB WINDS DO NOT INDICATE A HIGH WIND EVENT AT THE
COAST. HOWEVER...DUE SOUTH WINDS OF 65 KT OVER THE SHASTA VALLEY
INDICATE HIGH WINDS...BUT GRADIENT IS NOT TIGHT ENOUGH TO INDICATE
HIGH WIND WARNING CRITERIA AND WILL ISSUE A WIND ADVISORY INSTEAD
AND RE-EVALUATE ON THE MID SHIFT. HEAVY PRECIP BEGINS IN NORTHERN
CALIFORNIA SUNDAY NIGHT...WITH A COLD POLL OF -25C MOVING OVER AND
LOWERING SNOW LEVELS TO 4500 FEET BY MONDAY MORNING. THIS COLD POOL
MOVES OUT OF THE REGION AHEAD OF THE WARM FRONT THAT USHERS THE
SNOW LEVELS BACK UP ABOVE 6000 FEET MONDAY NIGHT.
&&
.AVIATION...WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS IN LOW
CLOUDS AND FOG...ESPECIALLY WEST OF THE CASCADES NEAR RIVER
VALLEYS. HIGHER TERRAIN WILL BE OBSCURED BY CLOUDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
CA...WINTER STORM WATCH SUNDAY EVENING CA ZONES 80-82-83.
WINDS ADVISORY SHASTA VALLEY SATURDAY.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
NM.
&&
SVEN
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
DWHazardous weather outlook, Dec 23, 7:00 AM PST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 700 AM PST FRI DEC 23 2005 ORZ022-024-026-240000- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- 700 AM PST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A RIVER STATEMENT FOR SOME RIVERS OF SOUTHWEST OREGON. SEE PDXFLSMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ080-240000- WESTERN SISKIYOU COUNTY- 700 AM PST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A RIVER STATEMENT FOR THE SCOTT RIVER. SEE PDXFLSMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PZZ350-353-356-370-373-376-241400- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 700 AM PST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH TUESDAY GALE FORCE WINDS EXPECTED SATURDAY NIGHT AND MONDAY THROUGH TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. GERIG
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:17 PM PST | Winter Storm Watch | MFR | Siskiyou | 37 hr |
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.